Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/27190
Title: Augmented Lagrangian method applied to American option pricing
Authors: Zhang, K
Yang, XQ 
Teo, KL
Keywords: Complementarity problems
Computational methods
Finance
Issue Date: 2006
Publisher: Pergamon Press
Source: Automatica, 2006, v. 42, no. 8, p. 1407-1416 How to cite?
Journal: Automatica 
Abstract: The American option pricing problem is originally formulated as a stochastic optimal stopping time problem. It is also equivalent to a variational inequality problem or a complementarity problem involving the Black-Scholes partial differential operator. In this paper, the corresponding variational inequality problem is discretized by using a fitted finite volume method. Based on the discretized form, an algorithm is developed by applying augmented Lagrangian method (ALM) to the valuation of the American option. Convergence properties of ALM are considered. By empirical numerical experiments, we conclude that ALM is more effective than penalty method and Lagrangian method, and comparable with the projected successive overrelaxation method (PSOR). Furthermore, numerical results show that ALM is more robust in terms of computation time under changes in market parameters: interest rate and volatility.
URI: http://hdl.handle.net/10397/27190
ISSN: 0005-1098
DOI: 10.1016/j.automatica.2006.01.017
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

6
Last Week
0
Last month
0
Citations as of Aug 21, 2017

WEB OF SCIENCETM
Citations

8
Last Week
0
Last month
0
Citations as of Aug 22, 2017

Page view(s)

42
Last Week
2
Last month
Checked on Aug 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.